Medicines

Recall on contaminated ACE inhibitor

Tuesday, 28 Nov 2017


Apotex, in consultation with the TGA, have recalled a number of batches of Apo-perindopril arginine tablets (2.5mg, 5mg and 10 mg).

It appears the ACE inhibitor in affected batches may be contaminated with dark particles of silica, presumably released from the desiccant cylinder inside the bottle.

The TGA alert said the particles may be large enough to see as specks or appear as a dust that discolours the tablets and/or the inside of the bottle.

“This potential contamination is classified as a quality defect and is not considered to impact product safety or efficacy,” the TGA said.

It added consumers were unlikely to experience any health problems as a result of the issue but were encouraged to return affected products to their pharmacy for a refund or replacement.

The recall started in early November with just three batches under suspicion but now applies to 15 batches.

Health professionals who become aware of any suspected contamination of additional batches should report the finding to the TGA.

Already a member?

Login to keep reading.

OR
Email me a login link
logo

© 2022 the limbic